Help please: Suffering dreadfully from night... - Pain Concern

Pain Concern

32,021 members10,360 posts

Help please

moqb9 profile image

Suffering dreadfully from night cramps, numbness and restless leg syndrome. Can anyone advise me on how to get quick relief? I am on dialysis.

Many thanks and Merry Christmas, Ann

11 Replies

Moqb69 hi I I,m not a Dr you should tell the Dr it may be because of your dialysis. I have restless leg I take mirapex at night and it helps please ask dr. I do not want you to hurt like that I have pain every day fibromyalgia restless leg, cancer which I made the five year mark the cancer is gone. I know when you say pain your hurting,I wish I could help I know pain very well. please let me know would like to know if you found something to help. Need to talk or rant or cry I,m here. susiejo1948

moqb9 profile image
moqb9 in reply to SusieJo1948

Thank you.

Hi M!

I agree, tell your doc first. Second, how is your potassium?

For cramp try magnesium I did. 1 a day which I take at night. You may want to check with your gp first that it won't affect your dialysis. But it is brilliant for me stopped the cramps within 24 hours

moqb9 profile image
moqb9 in reply to Loramay

Thank you

The restless legs and cramps if often a sign of minerals salts being out of sync... especially magnesium and potassium.. But, in your case being on dialysis your diet is somewhat restricted - so I can't recommend the banana before bed which normally helps to relax the muscles. I've read somewhere that it's a common condition for kidney patients To be honest, I think you need to speak with your dietician and ask when you go for dialysis how your bloods are. There are meds which can help to relax the muscles. Just wondering if you did some stretching exercises might help in the mean time.

moqb9 profile image
moqb9 in reply to saj01

Thank you so much for your advice. I will try everything and anything. They tell me that they may have taken too much water from me that particular day.

Definitely speak with your Doctor first. Sometimes with dialysis the iron deficiency may be a cause, so be sure your iron levels and TSats are within normal limits. Ask if things like warm moist heat packs on the legs, foot wraps, reflexology would help. Don't take magnesium without consulting a physician. Us dialysis patients must be cautious about any supplements. There are other RX drugs like Neurontin (generic is Gabapentin) but that should be restricted to no more than 300 mg daily for dialysis patients as it can build up and cause horrific side effects (I've had them), Mirapex etc. For some they are a Godsend, for others not so much. It may be a trial/error issue. Wishing you the best. Blessings

moqb9 profile image
moqb9 in reply to KidneyCoach

Thank you for your concern and advice. I very much appreciate it.

I suffer with Restless legs and I am on Pramipexole it is not a miricle cure But it helps, also when I had a dearly bad attack 5days a nights I was desperate and went on the web there are fellow sufferers who can tell you there experience and what works for them anyway a lot of people said Quinine helps I myself now buy. Morrison's bitter lemon large bottles of that and many more choices I always have some, Schweppes do a drink with Quinine in but a fair bit more expensive, Restless Legs is a horrible problem and I say that about R L S even though I have other more serious health problems and have constant pain ,I have Rheumatoid arthritis inflammatory) Fibromyalgia, Osteoporosis in Spine and Hip, I also have Osteoarthritis, severe hypertension, High cholesterol, Asthma, and Depression ect, the reason I mention these other health issues are to make people aware just how distressing Restless Legs can be, hope tat helps Pramipexole needs to be prescribed by a Docter so he would obviously only prescribe it if with your Health problems were not affected in a detrimental way, I wish you well, I myself have Shingles again at the moment but I know Restless legs is a nightmare, Best Wishes.

Oh my dear I am so sorry. I feel so guilty when others are suffering so much more. Thank you for your story and advice. Many blessings.

You may also like...